Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 30, NWS Cleveland, OH

July 12, 2006Lucas County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jul 12, 2006, 9:55 AM EDT for Lucas County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2006, 9:55 AM EDT (13:55 UTC)
Expired
Jul 12, 2006, 3:45 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Lucas County, OH

The radar

The Detroit radar (KDTX), 115 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 1.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2006-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2006-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCLE 121356
FFWCLE
OHC095-121945-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
955 AM EDT WED JUL 12 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LUCAS COUNTY IN NORTHWEST OHIO
  THIS INCLUDES THE CITY OF TOLEDO

* UNTIL 345 PM EDT

* AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
A NEARLY STATIONARY LINE OF THUNDERSTORMS ACROSS LUCAS COUNTY.  
NEARLY 1.5 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR IN RICHFIELD 
TOWNSHIP AND WEST TOLEDO.  

* ADDITIONAL LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
OREGON... OTTAWA HILLS AND SYLVANIA.  SOME STREAMS THAT MAY BE 
IMPACTED INCLUDE THE OTTAWA RIVER... SILVER CREEK... AND SHANTEE 
CREEK. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 ARE POSSIBLE IN THE WARNED 
AREA THROUGH NOON.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES.  USE CAUTION WHEN TRAVELING THROUGH VIADUCTS.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND...DONT DROWN

LAT...LON 4170 8385 4159 8380 4164 8343 4176 8344

$$

ASTIFAN
2 follow-up statements
000 
WGUS71 KCLE 121552
FFSCLE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1150 AM EDT WED JUL 12 2006

OHC095-121945-
LUCAS OH-
1150 AM EDT WED JUL 12 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR 
LUCAS COUNTY...

AT 1145 AM EDT...THE PUBLIC REPORTED SEVERAL ROADWAYS WERE FLOODED 
IN WESTERN TOLEDO AND SYLVANIA... WITH SEVERAL CARS STRANDED IN THE 
HIGH WATER.  NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 1.5 TO 
2.5 INCHES OF RAIN HAS FALLEN SINCE 8 AM ACROSS NORTHERN PORTIONS OF 
LUCAS COUNTY.  AT 1145 AM MODERATE TO HEAVY RAIN CONTINUES ACROSS 
LUCAS COUNTY... WITH AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL 
POSSIBLE IN THE WARNED AREA THROUGH 2 PM.

FLOODING ALONG DITCHES AND STREAMS IN THE WESTERN TOLEDO METRO AREA 
ARE LIKELY.  RISES CAN ALSO BE EXPECTED THIS AFTERNOON ALONG DITCHES 
AND CREEKS IN RURAL PORTIONS OF LUCAS COUNTY WEST OF THE MAUMEE 
RIVER. 

IF YOU ARE DRIVING THIS AFTERNOON... BE ALERT FOR FLOODED ROADWAYS.  
EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF LOW 
LYING HIGHWAYS... STREETS... AND UNDERPASSES.  MOST FLOOD RELATED 
DEATHS OCCUR IN AUTOMOBILES.  NEVER DRIVE THROUGH A FLOODED ROADWAY. 
TURN AROUND... DONT DROWN

LAT...LON 4170 8385 4150 8386 4164 8343 4176 8344

$$

ASTIFAN
000 
WGUS71 KCLE 121946
FFSCLE

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT WED JUL 12 2006

OHC095-121955-
LUCAS OH-
345 PM EDT WED JUL 12 2006

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN LUCAS COUNTY...

THE HEAVY RAINFALL WHICH CAUSED THIS MORNINGS FLOODING HAS MOVED 
SOUTH OF THE AREA... AND THEREFORE THE FLASH FLOOD WARNING FOR LUCAS 
COUNTY HAS BEEN ALLOWED TO EXPIRE.  

LAT...LON 4170 8385 4150 8386 4164 8343 4176 8344

$$

ASTIFAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 7:30 AM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jul 12, 7:30 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
730 AM EDT WED JUL 12 2006

.AVIATION(12Z-12Z)...
TOUGH FORECAST THIS AM.  NOT MUCH PRECIP CURRENTLY OVER AREA AS
WRMFNT HAS MOVED WELL N OF LERI.  CONVECTION MOVING INTO WRN OH MAY
EVENTUALLY REACH SOME OF THE TAF SITES WITH BEST CHCS MOST PLACES
BEFORE 18Z.  CIGS AND VSBYS CURRENTLY ALL OVER THE PLACE AND WILL
LIKELY REMAIN THAT WAY MUCH OF THE DAY.  DO EXPCT MOST PLACES TO
SETTLE INTO MVFR CIGS THIS AM WITH GRADUALL IMPROVEMENT DURING AFT.
COULD SEE SUM TSRA REDEVELOPMENT ERN AREAS THIS AFT IF WE CAN MANAGE
SOME SUN EARLIER IN THE AFT.  COLD FRONT WILL MOVE THRU THIS EVE AND
EXPCT LOWER CIGS...POSSIBLY IFR...LATE IN THE PD.
&&

.SHORT TERM (TODAY-THURSDAY)...
CONVECTION CONTINUES TO MOVE EAST NORTHEAST ACROSS THE FORECAST AREA
THIS MORNING AS SERIES OF WAVES APPROACH.  MID LEVEL JET STREAM
EXTENDS FROM SOUTHWEST TO NORTHEAST OVER THE AREA AND IS HELPING TO
FOCUS SOME OF THE CONVECTION...ESPECIALLY OVER NORTHERN INDIANA AND
NORTHWEST OHIO IN THE LEFT FRONT QUAD OF THE JET.  AIR MASS IS
TROPICAL IN NATURE WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S
AND THETA E RIDGE EXTENDING ACROSS THE AREA.  PRECIPITABLE WATER
VALUES WERE IN THE 2.0 TO 2.25 INCH RANGE AND THUNDERSTORMS ARE
GOING TO BE EFFICIENT RAIN PRODUCERS.  LOCAL RAINFALL AMOUNTS OVER
AN INCH HAVE BEEN RECORDED IN GEAUGA COUNTY.

WAVES ARE PROGGED TO MOVE EAST ACROSS THE AREA TODAY ENHANCING THE
RAINFALL.  I WILL GO AHEAD AND EXTEND THE FLOOD WATCH TIMING TO 8 PM
THIS EVENING BUT WILL NOT EXPAND THE CURRENT AREA. NORTHWEST OHIO
WILL HAVE TO BE MONITORED FOR TRAINING THUNDERSTORMS THIS MORNING.
RAINFALL HAS BEEN LIGHT OVER THIS AREA SO FLOOD THREAT IS NOT AS
URGENT AS AREAS IN THE SOUTH.

FORECAST AREA IS OUTLOOKED FOR SEVERE THUNDERSTORM THREAT OVER THE
EASTERN HALF OF THE FORECAST AREA TODAY.  MAIN THREAT WILL BE GUSTY
WINDS.  LOCAL MAXIMUM WIND GUST PROGRAM FOR THUNDERSTORMS INDICATES
BETWEEN 50 AND 55 KNOTS FOR THIS AFTERNOON.  HAIL THREAT SHOULD BE
DIMINISHED SOMEWHAT WITH FREEZING LEVELS UP AROUND 15000 FEET.

COOL FRONT IS EXPECTED TO SLIDE SOUTHEAST ACROSS THE AREA THIS
EVENING FOLLOWED BY HIGH PRESSURE OVERNIGHT. CURRENT FORECAST OF A
GRADUAL DECREASE IN PRECIPITATION THREAT OVER THE NEXT 48 HOURS
LOOKS GOOD AS THE HIGH BUILDS INTO THE AREA.

TEMPERATURES THROUGH THE PERIOD WILL FOLLOW THE MAV GUIDANCE AS
STRONG WARM AIR ADVECTION TAKES PLACE TODAY TO COUNTER LACK OF SOLAR
INSOLATION.  WARM AIR MASS WILL BE PARKED OVER THE AREA THROUGH THE
NEXT 48 HOURS SO LITTLE CHANGE IN MAXIMUM AND MINIMUM TEMPERATURES.

&&

.LONG TERM(FRIDAY-TUESDAY)...
RIDGE BUILDS IN FOR THE WEEKEND ALONG WITH WARMING H8 TEMPS.  HEAT
RETURNS.  THERE SEEMS TO BE ENOUGH WEAKNESS IN THE HEIGHT PATTERN TO
WARRANT SLT CHC TO LOW CHC POPS FOR THE WEEKEND AFTERNOONS.  A COLD
FRONT APPROACHES FOR NEXT WEEK...BUT SLOWED ITS ARRIVAL FROM THE GFS
TOWARD THE ECMWF...IN AGREEMENT WITH HPC ANALYSIS.
&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...FLASH FLOOD WATCH MID OHIO OHZ029>032-037-038-047 THRU 8 PM
WED.
.PA...NONE.
&&

SHORT TERM...LOMBARDY
LONG TERM...OUDEMAN
AVIATION...KUBINA
Hazardous weather outlook, Jul 12, 5:14 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
514 AM EDT WED JUL 12 2006

LEZ142>145-162>165-OHZ003-006>010-017>019-130915-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
514 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL CAUSE LOCALLY HEAVY DOWNPOURS AND
MAY CAUSE SOME PONDING OF WATER IN LOW LYING AREAS. OTHERWISE...NO
OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

SPOTTER ACTIVATION IS NOT ANTICIPATED.

OHZ027>030-036-037-047-130915-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
514 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS REMAINS IN EFFECT UNTIL THIS EVENING.
LOCALLY HEAVY DOWNPOURS ON ALREADY SATURATED GROUND COULD CAUSE
FLOODING TO OCCUR TODAY. THUNDERSTORMS WILL MOVE EAST ACROSS THE
REGION THROUGH THE DAY.

OTHERWISE...NO OTHER WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES WILL BE WARMING UP TO AROUND 90 DEGREES AND COULD
CAUSE HEAT INDEXES TO RISE TO ABOVE 100 DEGREES. CAUTION SHOULD BE
EXERCISED WHEN DOING PHYSICAL WORK IN THE HEAT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LEZ146>149-166>169-OHZ011>014-020>023-033-089-PAZ001>003-130915-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-CUYAHOGA-LAKE-
GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-MAHONING-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
514 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THERE IS A THREAT FOR SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT
WILL BE GUSTY WINDS.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES WILL BE WARMING UP TO AROUND 90 DEGREES AND COULD
CAUSE HEAT INDEXES TO RISE TO ABOVE 100 DEGREES. CAUTION SHOULD BE
EXERCISED WHEN DOING PHYSICAL WORK IN THE HEAT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

SPOTTER ACTIVATION IS NOT ANTICIPATED.

OHZ031-032-038-130915-
WAYNE-STARK-HOLMES-
514 AM EDT WED JUL 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS REMAINS IN EFFECT UNTIL THIS EVENING.
LOCALLY HEAVY DOWNPOURS ON ALREADY SATURATED GROUND COULD CAUSE
FLOODING TO OCCUR TODAY. THUNDERSTORMS WILL MOVE EAST ACROSS THE
REGION THROUGH THE DAY.

THERE IS A THREAT FOR SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT
WILL BE GUSTY WINDS.

OTHERWISE...NO OTHER WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES WILL BE WARMING UP TO AROUND 90 DEGREES AND COULD
CAUSE HEAT INDEXES TO RISE TO ABOVE 100 DEGREES. CAUTION SHOULD BE
EXERCISED WHEN DOING PHYSICAL WORK IN THE HEAT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE.

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 4:58 PM EDTFlash Flood WarningCLEAshland, Richland6 hr
Jul 12, 4:59 PM EDTFlash Flood WarningCLECrawford, Hancock, Marion, Morrow, Wyandot6 hr

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.